MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-100-120-P6
Medical Device Problem Codes Difficult or Delayed Activation (2577); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Exemption number e2019001.
 
Event or Problem Description
It was reported that this was a percutaneous treatment of a right superficial femoral artery (sfa), heavily calcified lesion.Vessel preparation was performed per instructions for use.Pre-dilatation was performed with a 5.5x100 balloon.The supera stent delivery system (sds) advanced to the lesion and the stent deployment started without issue.Once at the end of the deployment, the 2nd lock was attempted to be unlocked for a full push through and stent release, however the lock would not unlock.As troubleshooting, the delivery system was angulated to the right and left at 45 degrees, the thumbslide was advanced and retracted several times, however, the second lock would not unlock.The sheath was slowly retracted and the stent finally released.The stent remained implanted at the intended area.There was no stent stretching observed.There was no adverse patient effect.A 30-minute delay occurred for troubleshooting, however, there were no clinical symptoms associated.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
Visual and functional inspection was performed on the returned device.The reported failure of the deployment lock was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.The investigation determined that the difficulty with the deployment lock appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9221883
Report Number2024168-2019-12839
Device Sequence Number14009139
Product Code NIP
UDI-Device Identifier08717648226120
UDI-Public08717648226120
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberS-55-100-120-P6
Device Catalogue NumberS-55-100-120-P6
Device Lot Number9040461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FRENCH DESTINATION SHEATH.
Patient Age65 YR
Patient Weight90